Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Lung cancer survivor. Why am I getting abdominal pain?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I have sharp, cramp-like abdominal pain on the left side that is relieved by drinking water. What is the probable cause? I have gallstones although my doctor doesn't think this the cause of the pain. I am also an 8 year lung cancer survivor.
Posted Tue, 5 Mar 2013 in Abdominal Pain
Answered by Dr. Charles S Narasi 17 minutes later
Hello, XXXXXXX ,
I want to congratulate you first of all for beating the cancer.
Hope you stay in remission for the rest of your life.
You say that you do have gallstones. If you have not had
severe right upper quadrant pain, nausea, vomiting, fever
and chills along with dark urine or yellow jaundice, you have
not had a gallbladder attack.. Your pain is on the left side.
You also say you get relief by drinking water. To me, the two
look like are related. If you have acid reflux or excess acid , by
drinking water you are diluting the amount of acid. Acid can
irritate and cause severe spasm at the lower end of the esophagus
and this can bring on the pain.
I suggest that you get an upper GI X-ray series to see if you have
any large hiatus hernia. If there are any abnormalities noted on
x-ray , then you might need an endoscopic evaluation.
What you could try is taking a PPI such as Omeprazole or Lansoprazole
20 mg. tablet once or twice a day about an hour and a half before
meals for 7-10 days and see if your pain improves. This tells you
if this acid related.
Hope this helps.
I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor